Alert archive / Maine / Wind Advisories in 2018
Wind Advisory 9, NWS Gray, ME
NWS Gray, ME issued this wind advisory at Oct 26, 2018, 3:10 PM EDT for 6 counties in Maine; Rockingham County, New Hampshire. It took effect at Oct 27, 2018, 2:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2018, 3:10 PM EDT (19:10 UTC)
- In effect from
- Oct 27, 2018, 2:00 PM EDT
- Expired
- Oct 27, 2018, 10:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.2 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
753 WWUS71 KGYX 261910 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 310 PM EDT Fri Oct 26 2018 ...STRONG WINDS EXPECTED SATURDAY AFTERNOON AND EVENING... .Low pressure will move up the Atlantic coast on Saturday...with northeast winds strengthening through the day. By afternoon and through the evening...gusts in excess of 45 mph will be possible...resulting in the potential for scattered power outages and difficult driving conditions. MEZ023>028-NHZ014-270315- /O.NEW.KGYX.WI.Y.0009.181027T1800Z-181028T0200Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- Including the cities of Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, Lincolnville, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, and Seabrook 310 PM EDT Fri Oct 26 2018 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 10 PM EDT SATURDAY... The National Weather Service in Gray has issued a Wind Advisory, which is in effect from 2 PM to 10 PM EDT Saturday. * Winds...Northeast winds 15 to 25 mph with gusts up to 50 mph are expected. The highest gusts will occur along the immediate coast. * Timing...Saturday afternoon and evening. * Impacts...Scattered power outages and difficult travel conditions...particularly for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or wind gusts 46 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ARNOTT
8 follow-up statements
748 WWUS71 KGYX 270301 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 1101 PM EDT Fri Oct 26 2018 ...STRONG WINDS EXPECTED SATURDAY AFTERNOON AND EVENING... .Low pressure will move up the Atlantic coast on Saturday...with northeast winds strengthening through the day. By afternoon and through the evening...gusts in excess of 45 mph will be possible...resulting in the potential for scattered power outages and difficult driving conditions. MEZ023>028-NHZ014-271115- /O.CON.KGYX.WI.Y.0009.181027T1800Z-181028T0200Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- Including the cities of Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, Lincolnville, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, and Seabrook 1101 PM EDT Fri Oct 26 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 10 PM EDT SATURDAY... * Winds...Northeast 15 to 25 mph with gusts up to 50 mph. * Timing...Saturday afternoon and evening. * Impacts...Scattered power outages and difficult travel conditions...particularly for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or wind gusts 46 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
815 WWUS71 KGYX 270734 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 334 AM EDT Sat Oct 27 2018 ...STRONG WINDS EXPECTED THIS AFTERNOON AND EVENING... .Low pressure will move up the Atlantic coast today and into New England tonight. Northeast winds will increase through the day. By afternoon and through the evening, gusts in excess of 45 mph or more will be possible, resulting in the potential for scattered power outages. MEZ023>028-NHZ014-271600- /O.CON.KGYX.WI.Y.0009.181027T1800Z-181028T0200Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- Including the cities of Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, Lincolnville, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, and Seabrook 334 AM EDT Sat Oct 27 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING... * Winds...Northeast 15 to 25 mph with gusts up to 50 mph. * Timing...This afternoon and evening. * Impacts...Scattered power outages possible and difficult travel conditions, particularly for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or wind gusts 46 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
388 WWUS71 KGYX 271519 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 1119 AM EDT Sat Oct 27 2018 ...STRONG WINDS EXPECTED THIS AFTERNOON AND EVENING... .Low pressure will move up the Atlantic coast this afternoon and into New England tonight. Northeast winds will increase through the day. This afternoon through this evening, gusts in excess of 45 mph or more will be possible, resulting in the potential for scattered power outages. MEZ023>028-NHZ014-272330- /O.CON.KGYX.WI.Y.0009.181027T1800Z-181028T0200Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- Including the cities of Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, Lincolnville, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, and Seabrook 1119 AM EDT Sat Oct 27 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * Winds...Northeast 15 to 25 mph with gusts up to 50 mph. * Timing...This afternoon and evening. * Impacts...Scattered power outages possible and difficult travel conditions, particularly for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or wind gusts 46 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
931 WWUS71 KGYX 271917 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 317 PM EDT Sat Oct 27 2018 ...STRONG WINDS EXPECTED THIS AFTERNOON AND EVENING... .Low pressure will into New England tonight. Northeast winds will increase through the day. This evening, gusts in excess of 45 mph will be possible, resulting in the potential for scattered power outages. MEZ023>028-NHZ014-280200- /O.CON.KGYX.WI.Y.0009.000000T0000Z-181028T0200Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- Including the cities of Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, Lincolnville, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, and Seabrook 317 PM EDT Sat Oct 27 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * Winds...Northeast 15 to 25 mph with gusts up to 50 mph. * Timing...This afternoon and evening. * Impacts...Scattered power outages possible and difficult travel conditions, particularly for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or wind gusts 46 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
545 WWUS71 KGYX 271927 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 327 PM EDT Sat Oct 27 2018 ...STRONG WINDS EXPECTED THIS AFTERNOON AND EVENING... .Low pressure will move into New England tonight. Northeast winds will increase this evening and gusts in excess of 50 mph will be possible, resulting in the potential for scattered power outages. MEZ023>028-NHZ014-280200- /O.CON.KGYX.WI.Y.0009.000000T0000Z-181028T0200Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- Including the cities of Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, Lincolnville, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, and Seabrook 327 PM EDT Sat Oct 27 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * Winds...Northeast 15 to 25 mph with gusts up to 50 mph. * Timing...This evening. * Impacts...Scattered power outages possible and difficult travel conditions, particularly for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or wind gusts 46 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
828 WWUS71 KGYX 272235 AAA NPWGYX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Gray ME 635 PM EDT Sat Oct 27 2018 ...STRONG WINDS EXPECTED THIS AFTERNOON AND EVENING... .Low pressure will move into New England tonight. Northeast winds will increase this evening and gusts in excess of 50 mph will be possible, resulting in the potential for scattered power outages. MEZ023>028-NHZ014-280200- /O.CON.KGYX.WI.Y.0009.000000T0000Z-181028T0200Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- Including the cities of Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, Lincolnville, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, and Seabrook 635 PM EDT Sat Oct 27 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * Winds...Northeast 15 to 25 mph with gusts up to 50 mph. * Timing...This evening. * Impacts...Scattered power outages possible and difficult travel conditions, particularly for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or wind gusts 46 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
253 WWUS71 KGYX 272310 AAB NPWGYX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Gray ME 710 PM EDT Sat Oct 27 2018 ...STRONG WINDS EXPECTED THROUGH TONIGHT... .Low pressure will move into New England tonight. Northeast winds will increase this evening and gusts in excess of 50 mph will be possible, resulting in the potential for scattered power outages. MEZ023>028-NHZ014-280200- /O.CON.KGYX.WI.Y.0009.000000T0000Z-181028T0200Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- Including the cities of Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, Lincolnville, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, and Seabrook 710 PM EDT Sat Oct 27 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * Winds...Northeast 15 to 25 mph with gusts up to 50 mph. * Timing...This evening. * Impacts...Scattered power outages possible and difficult travel conditions, particularly for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or wind gusts 46 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
217 WWUS71 KGYX 280222 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 1022 PM EDT Sat Oct 27 2018 MEZ023>028-NHZ014-280330- /O.EXP.KGYX.WI.Y.0009.000000T0000Z-181028T0200Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- Including the cities of Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, Lincolnville, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, and Seabrook 1022 PM EDT Sat Oct 27 2018 ...WIND ADVISORY HAS EXPIRED... Winds are weakening over the area...therefore the wind advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this wind advisory went out at Oct 26, 11:14 AM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, Oct 26, 11:14 AM EDT, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1114 AM EDT Fri Oct 26 2018
.SYNOPSIS...
Cool high pressure crosses the area today with the temperature
only topping out in the 40s. It will be a cold night tonight as
well, with much of the region dropping below freezing. Low
pressure organizes itself near the Mid Atlantic coast on
Saturday and tracks northward toward New England. This will
spread precipitation across New Hampshire and Maine during the
day, with a wintry mix of precipitation possible in northern
areas. The heavier precipitation moves out by Sunday morning,
but an active weather pattern will bring several more chances of
precipitation next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1100 AM Update...
High pressure producing mostly clear skies across the area late
this morning with just a bit of fair weather cu popping up in
the mountains. Expect mostly clear skies through the afternoon
with highs topping out in the upper 30s to upper 40s. Have
adjusted temp/td's based on current obs but no major changes
planned to current forecast.
Prev Disc...
A few more stratocu in some areas than forecast early this AM,
but these should diminish during this morning. Otherwise just
some tweaks to T/Td based on current obs, but overall today
still looks like a pretty good day.
Previously...Sfc high passes S of the region today, and NW flow
will become lighter by afternoon. Other than a few clouds in
the mtns, it should be mainly sunny with highs around 40 in the
mtns, to the mid to upper 40s in the south.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
After a mostly clear and calm start to the night, will see good
rad cooling early in the wrn zones, but clouds will likely halt
temps from falling after midnight there, and will likely see
temps rise a bit in srn NH as easterly flow picks up and starts
some mixing. The further east and north you go, the more the
skies will be clear and the wind will be light and temps will
cool into the 20s overnight.
Sfc low will track out of the mid Atlantic late Friday night
and N thru wrn New England Sat night. The low will encounter
strong high to the N and impressive E pres gradient sets up
ahead of the low, along with strong WAA aloft. Should see precip
moving into srn NH during the pre-dawn and working its way N
through NH and wrn ME in the morning, and into central ME during
the afternoon.
Srn NH will likely start as rain, but could see some
snowflakes mixing in at the start. Coastal areas of ME, should
also see mainly rain, with maybe some SN at the start on Sat
morning. Inland areas will be problematic when it comes to
p-types, especially in the mtns. Strong cold air damming
signature sets up as as weak secondary low starts to form over
the Gulf of ME on Sat. I'm torn between the good damming set up,
and that fact that its still October, and almost all the models
bring temps up above freezing all the way into the foothills by
Sat afternoon. I've cut highs a down a bit inland, but still
kept them above freezing where the models say they will be. Gulf
of ME water temps still in the low to mid 50s, and could be
enough mixing around the boundary lyr to transfer some of that
warmer air down, particularly in heavier precip Sat afternoon.
So, at this point, may see a little rain or even freezing rain
inland areas from the NH lakes region east thru KLEW and KAUG,
but should go to rain for most of the precip by Saturday
afternoon. In the mtns, its a tough call as to what predominant
p-type will be, but look for a SN to FZRA switch Saturday during
the day,, with a switch to RA in the CT vly as well. Snow
accums will range from less than an inch at lower elevations, to
2-4" at higher elevations, and I've assumed ice accretion at
lower rates than normal given the time of year, with most place
under 0.2", and may spots limited to less than a tenth of an
inch. The Rangeley-Jackman corridor and points N and E will
likely see the highest amounts of icing, which will continue,
albeit light, thru Sat night.
Winds will be an issue as well, especially on the coast, where
gust to around 40 mph will be possible Sat afternoon and
evening. Inland areas could see some gusts to near 30 mph at
times, especially at higher elevations. Precip will continue
thru Sat night, but heaviest precip /which will be closer to the
coast/ will wind down during Sat evening. Winds and precip will
both begin to lessen after midnight.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
Very active pattern will bring several opportunities for
precipitation across the region next week as no matter how the
broader upper pattern across North America changes, we remain in
the exhaust region for each of the storm tracks.
Broad surface low tracks north across New England on Sunday so
we should see the bulk of the precipitation lift north as well.
It will be warmer as winds shift to the south initially and then
west behind a cold front Sunday night. Another wave drops down
around the broader upper trough and rounds it pretty quickly
through the central Appalachians Sunday night and into southern
New England on Monday. This should move just close enough to
bring some light precipitation especially over southern areas on
Monday. We get a brief cool down Tuesday and Tuesday night as
high pressure builds across, but the next weak wave moves out of
the Great Lakes on Wednesday. This one will be weakening as it
crosses the area, so should only see light precipitation from
it.
An upper trough digs across the southern Rockies and southern
Plains on Wednesday, generating a deeper and more organized low
pressure system with a better moisture fetch as well. Models are
still honing in on when exactly to bring this through the
eastern half of the country, but it would generally be in the
Thursday-Friday time frame with a track to our west, leaving us
on the warm side of this one.
&&
.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
Short Term...VFR through tonight. Conds deteriorate during
Saturday with IFR likely Sat afternoon and night. Wind gusts to
to 35 kts possible at coastal terminals late Sat afternoon and
evening.
Long Term...An active weather pattern will bring several
opportunities for lower ceilings and visibility in precipitation
next week. The best opportunity for VFR conditions is on
Tuesday.
&&
.MARINE...
Short Term...Winds seas subside this morn, and stay quiet
through tonight, E winds start to pick up Saturday with strong
gale expected over the open waters Sat afternoon and evening.
Long Term...Winds shift to the south and then west on Sunday and
Sunday night, with the gales ending.
&&
.TIDES/COASTAL FLOODING...
Splash-over and beach erosion expected this weekend.
Gusty northeasterly winds develop Saturday and continue into
Saturday night. Highest storm surge values will likely peak out
Saturday night around 1.0 to 1.5 feet per more robust ESTOFS
compared to the less aggressive ETTS output.
Wave runup tools are now suggesting beach erosion and splash-
over during two specific periods - possibly along all portions
of our shoreline forecast area. Shown below...
Expect beach erosion and splash-over Saturday night. Coastal
inundation may be more problematic as it is the lower of the
astronomical tides at that point, however Hampton Bay may need
to be monitored. More beach erosion and splash-over may occur
again on Sunday. Although wave heights will be beginning to
lower near the time of high tide, wave periods will be on the
increase, allowing for greater runup solutions.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Gale Warning from 10 AM Saturday to 6 AM EDT Sunday for
ANZ150>154.
&&Hazardous weather outlook, Oct 26, 10:55 AM EDT, 4 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 1055 AM EDT Fri Oct 26 2018 MEZ023>028-NHZ014-271500- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Coastal Rockingham- 1055 AM EDT Fri Oct 26 2018 This Hazardous Weather Outlook is for south central Maine, southwest Maine and southern New Hampshire. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong winds are likely Saturday afternoon and Saturday night with gusts over 40 mph possible. In addition...minor coastal flooding and splashover are possible south of Portland at the time of high tide Saturday night and possibly again on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ018>022-NHZ010-012-013-271500- Interior York-Interior Cumberland-Androscoggin-Kennebec- Interior Waldo-Strafford-Eastern Hillsborough-Interior Rockingham- 1055 AM EDT Fri Oct 26 2018 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, central New Hampshire and southern New Hampshire. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Gusty winds are likely Saturday afternoon and Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-012>014-NHZ001>009-011-015-271500- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Cheshire-Western And Central Hillsborough- 1055 AM EDT Fri Oct 26 2018 This Hazardous Weather Outlook is for south central Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. As precipitation arrives on Saturday morning...it will likely begin as a period of snow...before mixing with sleet and freezing rain and then changing to rain. The changeover will occur first in the valleys and foothills during the day Saturday and gradually progress into the mountains Saturday afternoon and evening. While any snow and ice accumulation in the valleys is expected to be light...there will be more significant accumulation in the mountains. Gusty winds are also expected likely Saturday afternoon and Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-271500- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1055 AM EDT Fri Oct 26 2018 ...GALE WARNING IN EFFECT FROM 10 AM SATURDAY TO 6 AM EDT SUNDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. A few gusts to storm force are possible in the outer waters late Saturday afternoon and Saturday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 3:36 AM EDT | Gale Warning | GYX | 49 hr | |
| Oct 26, 3:12 PM EDT | Storm Warning | GYX | 33 hr | |
| Oct 26, 3:20 PM EDT | Winter Weather Advisory | GYX | Franklin, Oxford, Somerset | 41 hr |
Nearby
Wind Advisories in Maine, 2018Wind Advisories in New Hampshire, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.